Discuss your concerns with your doctor. There ARE ADs out there that will not cause weight gain..........some are even known to cause weight loss.
If ANY part of your depression centered around your weight, your doctor should not have put you on one that is notorious for weight gain.
I looked up the side effects for Celexa and found listed under GI:
Anorexia and decreased appetite.
But please understand that we all react differently to medications. I've known people to LOSE weight on Prozac...........so don't take anything as gospel until you've given it a fair trial.
Best of luck
I have asked to switch meds before and they didn't want me to come off the prozac as it was working for me in lots of other ways.They prescribed me Alli, a weight loss aid, which I am reluctant to take.
I have an appointmentwith my doctor tomorrow so I'll discuss with her again.
It is entirely up to you what medications you will and will not take, irregardless of what the doctors recommend. (Obviously there ARE exceptions)
Switching ADs is NOT a life threatening decision and Prozac is not the ONLY AD that will work for you.
I have heard about Alli, only from TV commercials, so can't offer much of an opinion on that. But what I don't like are doctors who just keep adding more and more drugs with what seems to be the hope they'll eventually get it right. It's also like that advertisment about Abilify. They say if your regular AD is not "quite" doing the trick, well, hey, just add this other magic pill. And if you're gaining some weight, toss in the Alli, why not?
My humble and non-medical opinion is that there is ONE AD out there that will work for you. It may take you and your doctor some trials and errors to find it, but one pill is enough for millions of us. Why not you?
Have a long discussion with your doctor tomorrow.
Less is more.